any info on ritalin. experiences?

Discussion in 'Fibromyalgia Main Forum' started by dani78xo, Oct 22, 2006.

  1. dani78xo

    dani78xo New Member

    okay, so i've been taking ritalin for school,
    because i just don't have enough energy to get through it.

    basically, it was fine for the first three or four weeks,
    i took two 5mg twice a day.

    but in the past two weeks i've been getting the most brutal migraines i've EVER had. no triggers, no way to get rid of them. midrin doesn't even TOUCH them; and thats the only thing that works on my migraines.

    i'm wondering if anyone else has had this problem. whenever i start coming off of it, that's when the migraine starts, and it doesn't stop until i take my sleep meds.

    i don't have migraines in the morning, only when i come home from school...and i can't do homework when i'm that dizzy.

    i tried going friday without ritalin--i felt like i was dying. i came home and slept for three hours, and wanted to sleep more but i'd promised someone i'd go to a movie with them.

    i felt HORRIBLE the entire night,a nd i felt horrible yesterday.

    so i can't go without ANYTHING to boost my energy, but i'm not exactly sure what's happening for the ritalin to do this, since it didn't give me migraines before.


    any input?
    -danielle
  2. suz45

    suz45 New Member

    Hi Daniaelle:

    I was reading your post, you could be having a common side effect to the Ritalin, I have met many people that when first starting on Riatlin or other ADHD meds have had really bad haeadaches. Have you talked with your doctor yet especially because you never had this experience before... There are other meds that help with that work on more of a time release manner so there isn;t what is called peaks and valleys with these meds...Concerta is in the same class (stimulant) but works slowly over a 10 hour period without the "rebounding" I have spoken with many students and they have all told me they tolerate this medication better than some of the others.

    You also need to talk to your docotor about med interaction with the sleep meds, I don;t know what your on but maybe that could be part of the problem

    As far as Aderall, alot of people take it, and yes it works for many, but I have had many people come to me with more side effects than with other meds in this class.

    I think your best bet is to speak with your doctor soon.

    Let us know how you make out.

    Suz45
    [This Message was Edited on 10/22/2006]
  3. dani78xo

    dani78xo New Member

    steinem,
    yeah i'm not sure about the other stimulants. i think she had me on ritalin because it doesn't last long, and if i'm on something that lasts the whole day i won't sleep because of my insomnia.

    i could ask, though =] and see how long the other ones effect you for.
  4. dani78xo

    dani78xo New Member

    suz45,
    yes, i know that i can't go without any stimulant, but i'm not sure if the other ones would be TOO long lasting.

    i don't think the ritalin's interacting with my sleep meds, 'cause its out of my system by 8:00 (when i take them.) for some reason, anytime i've ever had migraines they're better after taking lunesta.


    hm yeah, i'v eheard of concerta and adderall and i'll have to talk to my doctor about them. the only thing is that if they ARE too long lasting, like more than 12 hours straight, i don't know if she'd want me on them. i have enough trouble sleeping as it is.

    but i'll definitely talk to her about those two.

    thanks for the suggestion =].
    -danielle
  5. foxglove9922

    foxglove9922 New Member

    Hi Danielle,

    I went through Provigil, Concertta, Straterra, and Ritalin only to find myself further set back each time I tried one. All four of them gave me terribles headaches and when after only a few days on each of these, I was bedridden for weeks at a time from trying to push through this devastating disease.

    Our bodies are trying to tell us to relax,,,,,,stimulants in my opinion for severe CFS is not the answer.

    Best wishes,

    foxglove
  6. Dixie_Amazon

    Dixie_Amazon Member

    I was dxed with ADD years ago. I find Adderall and Concerta much smoother and less likely to cause headaches. I am also less grumpy when they wear off.

  7. suz45

    suz45 New Member

    Hi Danielle :

    I read the other posts and yours as well, since you are concerned about the insomnia issue you could try Concerta at the lowest dosage 18 mg in average size people this usually does not present with the headaches, stomac aches or not wanting to eat or fall asleep as by the time you go to bed it would be virtually out of your system.

    Consider talking toi your doctor about the meds as I'm sure there is a solutiom, also make sure to have your BP checked as all the stimulants can raise blood pressure.

    This could be adding to the bad headaches....

    Let us know how you are doing....

    Suz45
  8. RicksChic

    RicksChic New Member

    I, too, have had to resort to a stimulant, after 18 years with this DD, in order to accomplish ANYTHING! I take Provigil 200mg. Rec. dose can go up to 800mg. It is long-acting, (15hr) which is great for me. I set my clock for an hour before I want to get up, and take all my pills, just to be able to get out of bed!

    The only side effect I get is when coming down from the med...and it's depression. But, easy to deal with, because I KNOW that it isn't real depression. Just like I have to press through premenstral depression. The energy from the med is worth the after-effects. And, it is NOT addictive...you can stop at anytime without withdrawal.

    You could ask your Doc if he/she thinks it could be better for you. Hope you find releif soon.

    Kim